Bump on top inner lip after juvederm lip injection. (photo)

Got juvederm lip injections two days ago . Everything went well except the inside on the top left lip seems too have a bump and when I open up it looks uneven and you can tell when my mouth is closed to. What should I do?

Doctor Answers 12

Bump after juvederm lip injection

It is difficult to tell from the picture without actually feeling the bump. It could either be swelling , which resolves in up to 2 weeks, or filler , which can easily be dissolved with an enzyme called hyaluronidase.

Swelling after filler

Hello, and thanks for your question. Post-filler swelling can take 1-2 weeks to fully subside, so it may be early to assess your final result. If you are not pleased with your final result, the product can be dissolved with injection of an enzyme called hyaluronidase. To maximize the likelihood of a favorable outcome, I recommend that you only get treated by an expert. Hope this opinion is helpful to you. Best of luck, Dr. Frucht.   

Corey Frucht, MD, PhD
Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Juvederm Bumps / Lip Augmentation --- Go Slow, Use Cannulas -- Reverse with Hyaluronidase

I suggest contacting your injector. It could be swelling in the area or a pocket of filler or another filler another filler like Restylane Silk may be needed to smooth out the area. Please see an expert. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 151 reviews

Juvederm

Thank you for your question. It could be swelling in the area or a pocket of filler. Often times gentle massage to the area will help if there is a lump of filler in the area. It would be best to contact your injector to evaluate if this is just swelling or filler. 

Lenore Sikorski, MD
Orange County Dermatologist
4.3 out of 5 stars 23 reviews

Lump after injections

Thank you for your question.

I would recommend contacting your injector to see what they think. It could be a pocket of swelling or it may be the product was not injected evenly. Until you get an appointment to see them, you could try some gentle massage to see if that helps to make it go away. Good luck.

Francis Johns, MD
Greensburg Plastic Surgeon
4.8 out of 5 stars 50 reviews

Juvederm in lip and bump

Since you recently had it injected, it might represent filler that was not evenly distributed. Best to ask your injector, but for my patients gentle massage is recommended.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 23 reviews

Bump on top inner lip after juvederm lip injection.

Thank you for sharing your question and photograph and I am sorry to hear of your lip irregularity after Juvederm injections. Small lumps are not uncommon after treatment and they tend to resolve over the first 2-4 weeks after treatment but larger lumps may persist and need to be dissolved.  For now I would recommend light massage over the area of greatest fullness while allowing for a couple of weeks to pass to see interval improvement.  If the lump persists see your injector for dissolving of the material.  

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 35 reviews

Nodule on lip after injections

This is common and should subside after about a week. Gentle massage may help. If it persists after 2 weeks, it can be dissolved with hyaluronidase. See link

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.5 out of 5 stars 22 reviews

Juvederm Lip Injections

Thank you for sharing your case and photo.  Small bumps are common after Juvederm lip injections.  Make sure to keep massaging the area to help it flatten.  With gentle pressure it should improve over the first 2 weeks.  If not, the filler can always be dissolved and a thinner product like Belotero or Restylane silk can be tried in the future.  Good luck!

Samuel Baharestani, MD
Long Island Oculoplastic Surgeon
4.7 out of 5 stars 19 reviews

Fullness After Juvederm

Thank you for your question and for sharing your photograph.  Sorry that you are having some concerns about your postprocedure appearance.  Based on your photo, I would suggest that you see your injector to be instructed on postprocedure massage to the area of fullness.  Please keep in mind that it will take 2 weeks after the procedure to see your final result.  At that point, if the fullness persists, please consider dissolving with Vitrase.  Hope this helps and best wishes!

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.